Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What could cause dry mouth symptoms?

I have dry, yucky mouth, and dry lips. I went to the doctor and they diagnosed it as thrush. I was given nystatin, and I took it for two weeks. It did seem to help, although it didn't solve the problem. I was back in the doc's office on Thursday, and she seemed to think all my thrush symptoms were gone. I had some blood drawn as part of a routine physical, and was going to check for other possible causes, like a B 12 deficiency. In the meantime, she told me that I didn't need to take the nystatin anymore. And now, a few day later, my serious dry mouth is back. I haven't gotten the blood test results back yet, but I thought I would get your feedback. Why might I have dry mouth symptoms that have gone on for weeks, despite a nystatin regime?
Fri, 27 Jun 2014
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Dentist 's  Response
Hello!Thank you for posting here.

This can be recurring candidal infection.You did not mention if you are diabetic. Control your blood sugar levels and maintain strict diet.
Also consider if this appears in any other areas of your body.
You did not mention if you are taking any medication like steroids.These reduce your immunity and can cause recurrence.
Have plenty water (3 liters of water per day).Apply nystatin prescribed by your doctor and maintain good oral hygiene.Do not over use mouth wash.Take vitamin supplements suggested by your dentist.
Avoid smoking and spicy foods.
Frequent recurrence must be considered for a antibiotic sensitivity test.
Check your Hemoglobin levels and maintain normal levels.

Hope this helps.
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response
Hi,
Thanks for posting the query,

I would suggest you to continue with the nystatin dose.
At home take lukewarm saline rinses.
After two three days again get the checkup done.

Take care!
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had unprotected vaginal intercourse with a female who turned out to be a heavy intervenious drug user. We only had intercourse for 2-3 minutes,...

Recent questions on  Candidiasis

doctor1 MD

I am a 29 year old uncircumsized male. About 6 years ago I had a chronic throat infection problem and after 10 months of being on anti biotics and...

doctor1 MD

The problem I m having is itchiness in my vaginal I had yeast or urinary infection before but along time ago forgot the what it feels like... The...

doctor1 MD

Hi I Have been going through menapause. I am on premia HRT. My question is about the unberably itching I have at the top of my vagina. I do not use...

doctor1 MD

One month old baby girl, got a breast infection, had to have surgery as it was very swollen and infected, now is under anti-biotics and got vaginal...

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis /...